Alert archive / Florida / Special Weather Statements in 2017

Special Weather Statement, NWS Miami, FL

July 1, 2017Broward County, Florida

NWS Miami, FL issued this special weather statement at Jul 1, 2017, 11:02 AM EDT for Broward County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2017, 11:02 AM EDT (15:02 UTC)
Expired
Jul 1, 2017, 11:45 AM EDT
In force
43 min
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 88 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 3.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2017-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1147 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2017-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1147 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
950 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-68 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

185 
WWUS82 KMFL 011502
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
1102 AM EDT SAT JUL 1 2017
 
FLZ168-172-011545-
Coastal Broward County FL-Coastal Palm Beach County FL-
1102 AM EDT SAT JUL 1 2017

...Significant Weather Advisory for waterspout moving towards shore
for  Until 1145 AM EDT...

* At 1100 AM EDT...Trained weather spotters reported a waterspout 
  near the coast, which may move towards shore between Pompano Beach 
  and Delray Beach, it is moving northwest at 5 mph.

* LOCATIONS IMPACTED INCLUDE...
  Pompano Beach, Boca Raton, Deerfield Beach, Delray Beach,
  Lighthouse Point, Highland Beach, Hillsboro Beach and Terra Mar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A waterspout may move onshore. Although typically weak and short 
lived, a land falling waterspout can cause property damage, serious 
injury, or even death. Nearby piers, marinas, docks, and beach 
facilities are particularly vulnerable. Homes and businesses in the 
path of this waterspout may experience some damage, especially to 
roofs, porches, awnings, and pool enclosures.

Stay tuned to NOAA weather radio and other local media for further
details or updates.

&&

LAT...LON 2642 8005 2620 8007 2622 8012 2644 8008
TIME...MOT...LOC 1500Z 133DEG 6KT 2630 8008 

$$

SI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 1, 8:06 AM EDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jul 1, 8:06 AM EDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Miami FL
806 AM EDT Sat Jul 1 2017

.AVIATION...
Convection is forecast through the day, with the best chances in
the afternoon. Most of the activity looks to take place in the
interior, and along the Gulf coast. There is a chance it may
become VCTS near PBI, so have included it there, and at APF.
Otherwise, uncertainty is too high for the remainder of the TAF
sites in the southeasterly flow. The Gulf Sea Breeze is forecast
to develop later this afternoon, turning the wind to the southwest.
Also included VCSH for some sites along the east coast this morning.

&&

.UPDATE...
Updated the forecast to reflect a little more temporal resolution
through the day of the development of convection, which should
take place mainly over the interior and Gulf coast this afternoon.
Some shower activity is currently moving onshore, along the
Atlantic coast. This should migrate inland through the morning
hours. otherwise, just a few tweaks to account for current
conditions.

&&

.PREV DISCUSSION... /issued 415 AM EDT Sat Jul 1 2017/

DISCUSSION...
SHORT TERM (Today through Monday)
Dry and warm overnight will transition to quite warm and
relatively dry day (for rainy season). Yesterday's low
temperatures at Fort Lauderdale and Palm Beach both set daily
record warm minima. At KFLL, the low of 82 degrees broke 2004's
record of 81. AT KPBI, the record of 81 degrees from 2003 was
tied. More above normal low temperatures will prevail through the
short term, with many locations struggling to drop below 80
degrees. Maxima will generally be in the low 90s through the
period.

Deep layer ridge axis, centered just north of the region, combined
with some SAL to the south will make for a slight suppression in
precipitation into Monday. Still, some showers and thunderstorms
should get going along the sea breezes, with easterly flow
allowing the Atlantic breeze to move much further inland. Thus,
collision of the Gulf and Atlantic breezes, and thus highest
thunderstorm chances, will be over the western interior during
this period.

LONG TERM (Monday night through Friday) Ridge develops a weakness
over the southeastern United States next week. This will cause
South Florida to return to more typical rainy season weather, with
scattered thunderstorms, especially during the daytimes, and
focused over the western interior. Little change in temperatures
is expected with maxima generally in low 90s and minima in the mid
70s interior to around 80 degrees east coast metropolitan areas.

MARINE...
Isolated to scattered thunderstorms though the Independence Day
holiday will be the primary hazard on South Florida waters.
Waterspouts are also possible on Atlantic waters today. Away from
convection, SE wind 10 to 15 KT will prevail, with seas 3 feet or
less.

AVIATION...
VFR flying conditions will prevail through the TAF period ending
06z Sunday. Any thunderstorms that develop during the day are
expected to remain west of the east coast sites across the
interior. A brief passing shower is possible at the east coast
sites overnight but not enough to include in the TAF. A
thunderstorm could be possible at APF, but confidence is not high
enough to include VCTS at this time and will continue to monitor
with future issuances. Winds will be out of the east/southeast at
around 10 knots, except light and variable overnight at APF
becoming west/southwest around 10 knots with the Gulf sea breeze
in the afternoon.
&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  90  78  90  79 /  20  20  20  10
Fort Lauderdale  90  80  90  80 /  20  10  30  10
Miami            91  79  91  79 /  20  10  30  10
Naples           91  76  92  76 /  20  30  40  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

UPDATE...13
DISCUSSION...23/SK
MARINE...23/SK
AVIATION...13
Hazardous weather outlook, Jul 1, 4:34 AM EDT, 6 hours 28 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
434 AM EDT Sat Jul 1 2017

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
021200-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
434 AM EDT Sat Jul 1 2017

...SCATTERED STORMS POSSIBLE INTERIOR AND GULF COAST TODAY...
...WATERSPOUTS POSSIBLE THIS MORNING ATLANTIC WATERS...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered to locally numerous thunderstorms are
possible this afternoon and evening, mainly across the interior and
portions of the Gulf Coast. The primary threat will be frequent
lightning and brief gusty winds.

Waterspouts: Waterspouts are possible this morning over the local
Atlantic waters including Biscayne Bay.

Wind: The strongest thunderstorms this afternoon may produce wind
gusts to 50 mph, especially over northwestern sections of South
Florida.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Scattered to numerous mainly afternoon thunderstorms are possible
each day, especially over interior sections of South Florida. The
primary threat will be lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Local storm report, Jul 1, 10:50 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1050 AM EDT SAT JUL 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     WATER SPOUT      3 ESE HILLSBORO BEACH   26.27N  80.03W
07/01/2017                   AMZ651             FL   TRAINED SPOTTER

            MULTIPLE WATERSPOUTS BEING REPORTED OFFSHORE POMPANO
            AND DEERFIELD BEACH.

&&

EVENT NUMBER MFL1700253

KELLY
Special weather statement, Jul 1, 11:02 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
1102 AM EDT SAT JUL 1 2017

FLZ168-172-011545-
Coastal Broward County FL-Coastal Palm Beach County FL-
1102 AM EDT SAT JUL 1 2017

...Significant Weather Advisory for waterspout moving towards shore
for  Until 1145 AM EDT...

* At 1100 AM EDT...Trained weather spotters reported a waterspout
  near the coast, which may move towards shore between Pompano Beach
  and Delray Beach, it is moving northwest at 5 mph.

* LOCATIONS IMPACTED INCLUDE...
  Pompano Beach, Boca Raton, Deerfield Beach, Delray Beach,
  Lighthouse Point, Highland Beach, Hillsboro Beach and Terra Mar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A waterspout may move onshore. Although typically weak and short
lived, a land falling waterspout can cause property damage, serious
injury, or even death. Nearby piers, marinas, docks, and beach
facilities are particularly vulnerable. Homes and businesses in the
path of this waterspout may experience some damage, especially to
roofs, porches, awnings, and pool enclosures.

Stay tuned to NOAA weather radio and other local media for further
details or updates.

&&

LAT...LON 2642 8005 2620 8007 2622 8012 2644 8008
TIME...MOT...LOC 1500Z 133DEG 6KT 2630 8008

SI

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 10:35 AM EDTSpecial Marine WarningMFL55 min
Jul 1, 11:25 AM EDTSpecial Marine WarningMFL35 min
Jul 1, 5:15 PM EDTSpecial Weather StatementMFLBroward45 min
Jul 1, 6:03 PM EDTSpecial Weather StatementMFLCollier42 min
Jul 1, 6:13 PM EDTSpecial Weather StatementMFLCollier47 min

Nearby

Special Weather Statements in Florida, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.